Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 201, NWS North Platte, NE

July 11, 2025Deuel County, Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 11, 2025, 3:36 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2025, 3:36 PM MDT (21:36 UTC)
Expired
Jul 11, 2025, 4:15 PM MDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Deuel County, NE, Garden County, NE

The radar

The North Platte radar (KLNX), 171 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 439 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-344 J/kg
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WUUS53 KLBF 112136
SVRLBF
NEC049-069-112215-
/O.NEW.KLBF.SV.W.0201.250711T2136Z-250711T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
336 PM MDT Fri Jul 11 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  South central Garden County in the Panhandle of Nebraska...
  Northwestern Deuel County in the Panhandle of Nebraska...

* Until 415 PM MDT.

* At 336 PM MDT, a severe thunderstorm was located 8 miles north of
  Chappell, moving northeast at 25 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Chappell, Oshkosh, Windlass Hill, Intersection of Highway 27 and 9
  Mile Road, and Mount Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4108 10247 4123 10260 4147 10229 4125 10209
TIME...MOT...LOC 2136Z 226DEG 21KT 4121 10244 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
783 
WWUS53 KLBF 112153
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
353 PM MDT Fri Jul 11 2025

NEC049-069-112215-
/O.CON.KLBF.SV.W.0201.000000T0000Z-250711T2215Z/
Garden NE-Deuel NE-
353 PM MDT Fri Jul 11 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTH CENTRAL GARDEN AND NORTH CENTRAL DEUEL COUNTIES...

At 353 PM MDT, a severe thunderstorm was located 11 miles south of
Oshkosh, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Windlass Hill and Intersection of Highway 27 and 9 Mile Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake McConaughy, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4111 10241 4125 10252 4143 10229 4125 10209
TIME...MOT...LOC 2153Z 234DEG 17KT 4125 10236 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
976 
WWUS53 KLBF 112213
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
413 PM MDT Fri Jul 11 2025

NEC049-069-112222-
/O.EXP.KLBF.SV.W.0201.000000T0000Z-250711T2215Z/
Garden NE-Deuel NE-
413 PM MDT Fri Jul 11 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GARDEN AND NORTH
CENTRAL DEUEL COUNTIES WILL EXPIRE AT 415 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.

LAT...LON 4111 10241 4125 10252 4143 10229 4125 10209
TIME...MOT...LOC 2212Z 293DEG 9KT 4122 10231 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:52 PM MDT, 44 minutes earlier. Its key messages:

  • Strong to severe thunderstorms remain possible this evening and tonight across portions of southwest into north central Nebraska. Damaging winds, hail, and locally heavy rainfall are the primary threats.
  • Drier conditions prevail into the weekend, with cooler temperatures (highs in upper 70s to low 80s) on Saturday afternoon.
  • An approaching cold front brings a returning threat for showers and thunderstorms Tuesday and into midweek, along with cooler temperatures (highs in 70s to low 80s) for Wednesday and Thursday.
Area forecast discussion, Jul 11, 2:52 PM MDT, 44 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
352 PM CDT Fri Jul 11 2025

.KEY MESSAGES...

- Strong to severe thunderstorms remain possible this evening
  and tonight across portions of southwest into north central
  Nebraska. Damaging winds, hail, and locally heavy rainfall are
  the primary threats.

- Drier conditions prevail into the weekend, with cooler
  temperatures (highs in upper 70s to low 80s) on Saturday
  afternoon.

- An approaching cold front brings a returning threat for
  showers and thunderstorms Tuesday and into midweek, along with
  cooler temperatures (highs in 70s to low 80s) for Wednesday
  and Thursday.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 351 PM CDT Fri Jul 11 2025

Currently, a cold front is pushing south across the Sandhills,
located from near Oshkosh to Thedford to Spencer. Ahead of this
boundary, cumulus development has largely been limited, with the
exception across far northeastern CO, where better surface
convergence is noted. Isolated to widely scattered thunderstorms
will be possible ahead of this front over the next few hours, across
portions of southwest into north central Nebraska. Deep layer shear
weakens with easterly extent into central and north central Nebraska
ahead of the front, and this looks to keep updraft organization
limited. Still, a strong to briefly severe storm is possible should
storms form, with hail and strong winds as the main threats. Further
west, stronger deep layer shear should promote better updraft
organization and longevity across portions of southwest Nebraska.
Multicells or even a supercell or two cannot be ruled out here, and
would present a threat for large hail and damaging winds.

By late this evening and tonight, more widespread thunderstorm
coverage is expected, as storms (currently forming along the Laramie
Range) push east into the southern Panhandle and southwest Nebraska.
This appears to present the greatest risk for severe weather
locally, with an increasing threat for damaging winds as storms grow
upscale. These storms will also lead to a threat for locally heavy
rainfall, with PWAT values approaching the 90th percentile climo.
Rainfall rates near and briefly exceeding 1"/hr are expected in the
strongest storms tonight. Some threat for localized flooding could
develop, but with the progressive nature of storms believe this
threat will remain limited. Thunderstorms then exit the area to the
south and east by sunrise Saturday morning.

Cooler and drier conditions are then expected to prevail Saturday in
the wake of the cold front. Highs will remain in the upper 70s to
low 80s Saturday afternoon, amid light winds and sunny skies as
surface high pressure pushes through.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 351 PM CDT Fri Jul 11 2025

Southerly flow strengthens Sunday, boosting highs back into the
upper 80s to low 90s. Heights rise aloft Sunday into Monday, as
upper ridging establishes over the Four Corners. This will keep the
dry conditions in place through Monday morning, before flow begins
to transition zonal across the Northern Plains Monday night. A
more active weather regime then returns for Tuesday and into
midweek, as an upper trough crosses the northern Plains. At
least scattered thunderstorm chances will exist each day Tuesday
through Thursday, though the threat for severe weather is
uncertain for now. In the wake of a cold frontal passage
Tuesday, much below average temperatures are ushered into the
area again, with highs in the 70s to low 80s both Wednesday and
Thursday. As upper ridging establishes across the western CONUS
into next weekend, northwest flow establishes across the Plains.
This points towards a return of active weather, and will need
to be monitored.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1235 PM CDT Fri Jul 11 2025

Cumulus development across northern Nebraska this afternoon
could lead to brief periods of MVFR CIGs. In addition, wildfire
smoke could also lead to brief MVFR visibilities for a couple of
hours this afternoon for northern Nebraska terminals.

By this evening, thunderstorms will increase in coverage across
the Sandhills and southwest Nebraska, leading to brief MVFR
visibilities and gusty, erratic winds as they quickly move east
across the area. These storms will exit after Midnight CDT,
with some threat for low stratus development in their wake for
southwest Nebraska terminals.

Winds remain gusty from the north this afternoon, with gusts of
20 to 30kts expected. Winds then become light tonight, at less
than 5kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Brown
Hazardous weather outlook, Jul 11, 3:02 PM MDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
402 PM CDT Fri Jul 11 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-122115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
402 PM CDT Fri Jul 11 2025 /302 PM MDT Fri Jul 11 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Strong to severe thunderstorms remain possible late this afternoon
into tonight, south of a line from Alliance through Valentine.
Damaging winds and hail are the main threats with the strongest
storms. Locally heavy rainfall is also possible across the southeast
Panhandle and southwest Nebraska, where coverage of storms is
expected to be greatest.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Periodic thunderstorm chances return to the outlook area Tuesday
through Thursday. At this time, severe weather potential is
uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is unlikely this afternoon and evening, but
reports of severe weather are appreciated.

In the hours before

Special weather statement, Jul 11, 3:03 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
303 PM MDT Fri Jul 11 2025

NEZ056-112145-
Deuel NE-
303 PM MDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN DEUEL COUNTY THROUGH 345
PM MDT...

At 303 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chappell, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chappell.

This includes Interstate 80 in Nebraska between mile markers 81 and
95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4109 10261 4120 10232 4100 10227 4100 10261
TIME...MOT...LOC 2103Z 249DEG 10KT 4103 10253

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 11, 3:22 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
322 PM MDT Fri Jul 11 2025

NEZ022-056-112200-
Deuel NE-Garden NE-
322 PM MDT Fri Jul 11 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL GARDEN AND WESTERN
DEUEL COUNTIES THROUGH 400 PM MDT...

At 321 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms near Chappell, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chappell, Mount Vernon, and Intersection of Highway 27 and 9 Mile
Road.

This includes Interstate 80 in Nebraska between mile markers 78 and
94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4122 10261 4132 10236 4106 10222 4100 10261
TIME...MOT...LOC 2121Z 249DEG 9KT 4115 10252

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:02 PM MDTSevere Thunderstorm WarningLBFHolt, Wheeler43 min
Jul 10, 8:13 PM MDTSpecial Weather StatementLBFCuster47 min
Jul 10, 10:49 PM MDTAreal Flood AdvisoryLBFBoyd3 hr
Jul 11, 3:03 PM MDTSpecial Weather StatementLBFDeuel42 min
Jul 11, 3:22 PM MDTSpecial Weather StatementLBFDeuel38 min
Jul 11, 4:18 PM MDTSpecial Weather StatementLBFDeuel42 min
Jul 11, 5:15 PM MDTSpecial Weather StatementLBFPerkins45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.